Texas, 2012

Drought in Texas, November 13 to 30, 2012

November 13 to 30, 2012 · NWS FWD · 8 events in 8 counties and zones

With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$16,000
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 12, 11:26 PM CST, 34 minutes earlier.

Area forecast discussion, Nov 12, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CST MON NOV 12 2012

.AVIATION...
/6Z TAFS/

NO CHANGES TO THE PREVIOUS SET OF TAFS OTHER THAN TO INCLUDE THE
HIGH CLOUDS STREAMING IN FROM THE WEST. NEAR CALM WINDS EXPECTED
TONIGHT WITH A GRADUAL SHIFT TO THE EAST AND SOUTHEAST DURING THE
MORNING HOURS TUESDAY. VFR CONDITIONS EXPECTED THROUGH THE PERIOD
WITH NO SIGNIFICANT AVIATION CONCERNS DURING THE NEXT 30 HOURS.

DUNN

&&

.PREV DISCUSSION... /ISSUED 319 PM CST MON NOV 12 2012/
IT HAS BEEN A QUIET DAY ACROSS NORTH AND CENTRAL TEXAS AND THE
QUIET WEATHER WILL PREVAIL THROUGH THE WEEKEND. AT THE SURFACE...HIGH
PRESSURE IS CURRENTLY CENTERED OVER EASTERN OKLAHOMA RESULTING IN
MOSTLY NORTH TO NORTHEAST WINDS ACROSS THE REGION. TEMPERATURES
HAVE REACHED THE 50S THIS AFTERNOON BUT WILL DROP INTO THE MID 20S
TO LOWER 30S OVERNIGHT. CONDITIONS WILL BE CONDUCIVE TONIGHT FOR
GOOD RADIATIONAL COOLING DUE TO CLEAR SKIES AND CALM/LIGHT
WINDS. NEARLY ALL OF THE REGION WILL FALL TO OR BELOW FREEZING AND
WILL ISSUE A FREEZE WARNING TONIGHT FOR LOCATIONS ALONG AND SOUTH
OF A GOLDTHWAITE TO FORT WORTH TO PARIS LINE. AREAS NORTHWEST OF
THIS LINE WILL SEE SOME OF THE COLDEST TEMPERATURES IN THE REGION
BUT THESE LOCATIONS HAVE ALREADY FALLEN BELOW FREEZING A FEW TIMES
SINCE THE BEGINNING OF OCTOBER /INCLUDING THIS MORNING/.
TEMPERATURES IN THE IMMEDIATE DFW METROPLEX WILL LIKELY REMAIN
JUST ABOVE FREEZING BUT OUTLYING AREAS SHOULD FALL TO OR BELOW
FREEZING. ELSEWHERE...THIS WILL BE THE FIRST FREEZE OF SEASON.
THERE IS A LITTLE CONCERN THAT IF THE WINDS REMAIN AROUND 5 MPH IN
THE SOUTHEASTERN COUNTIES...LOCATIONS EAST OF WACO AND SOUTH OF
TERRELL MAY NOT QUITE REACH FREEZING.

FOR THE REMAINDER OF THE WEEK...A SURFACE HIGH WILL REMAIN EAST
AND NORTHEAST OF THE REGION RESULTING IN EAST TO EVENTUALLY
SOUTHEAST WINDS. HOWEVER...MOISTURE RETURN WILL BE SCANT AS THE GULF
OF MEXICO REMAINS CLOSED OFF ALL WEEK DUE TO NORTHERLY SURFACE
WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE PLAINS
LATE TUESDAY/EARLY WEDNESDAY...BUT NO PRECIPITATION WILL OCCUR
WITH THIS FEATURE DUE TO THE LACK OF MOISTURE. ANOTHER UPPER LEVEL
TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY WITH A THIRD TROUGH
EARLY NEXT WEEK. WITH THE MOISTURE REMAINING SCOURED OUT THIS
WEEK...THE FORECAST REMAINS DRY THROUGH THE WEEKEND. WE MAY GET
SOME MOISTURE RETURN EARLY NEXT WEEK BEFORE THE THIRD UPPER LEVEL
TROUGH. IN BETWEEN EACH SUCCESSIVE TROUGH...WEAK UPPER LEVEL
RIDGING WILL OCCUR.

WITH THE PATTERN OF SUCCESSIVE TROUGHS AND NEARLY PERSISTENT
SURFACE FEATURES THIS WEEK...NORTH AND CENTRAL TEXAS WILL SEE A
LITTLE BIT OF A WARM UP THIS WEEK BUT TEMPERATURES WILL REMAIN
BELOW NORMAL. TEMPERATURES DURING THE DAY WILL MOSTLY BE IN THE
60S WITH OVERNIGHT LOWS IN THE 30S. TEMPERATURES WILL WARM A
LITTLE MORE OVER THE WEEKEND AS A SLIGHTLY STRONGER UPPER LEVEL
RIDGE BUILDS OVER THE REGION. OVERALL...FELT THAT MOS GUIDANCE FOR
MUCH OF THE WEEK WAS A LITTLE TOO WARM AND UNDERCUT GUIDANCE FOR
THE MOST PART.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  33  60  34  63  38 /   0   0   0   0   0
WACO, TX              29  59  30  64  33 /   0   5   5   0   0
PARIS, TX             31  58  32  61  32 /   0   0   0   0   0
DENTON, TX            25  59  30  63  33 /   0   0   0   0   0
MCKINNEY, TX          26  58  31  62  33 /   0   0   0   0   0
DALLAS, TX            34  60  35  64  39 /   0   0   0   0   0
TERRELL, TX           29  59  32  62  34 /   0   0   0   0   0
CORSICANA, TX         32  60  35  63  35 /   0   5   5   0   0
TEMPLE, TX            29  59  31  65  34 /   0   5   5   0   0
MINERAL WELLS, TX     26  58  30  64  34 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM CST TUESDAY FOR TXZ095-104>107-
118>123-133>135-142>148-156>162-174-175.

&&
Hazardous weather outlook, Nov 12, 3:19 PM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CST MON NOV 12 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
319 PM CST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Hunt

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Delta

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Delta forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Johnson

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Ellis

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Mills

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mills forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Hamilton

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Hill

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Coryell

When
November 13, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coryell forecast zone
Crop damage
$2,000
Reported by
Drought Monitor
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419761, 419762, 419763, 419764, 419765, 419766, 419767, 419768.